Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 43, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jun 7, 2017, 10:53 AM CDT for Madison County, Yazoo County, Mississippi. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2017, 10:53 AM CDT (15:53 UTC)
- Expired
- Jun 9, 2017, 9:20 AM CDT
- In force
- 46 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bentonia (BTAM6). The gauge peaked at 22.07 ft at Jun 8, 2017, 8:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
044
WGUS44 KJAN 071553
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1053 AM CDT Wed Jun 7 2017
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-081200-
/O.NEW.KJAN.FL.W.0042.170607T1800Z-170608T1200Z/
/WSTM6.1.ER.170607T1800Z.170607T1800Z.170608T0000Z.NO/
1053 AM CDT Wed Jun 7 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River At West
* until Thursday morning.
* At 9:45 AM Wednesday the stage was 14.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Big Black River
West 15 14.9 Wed 10 AM 14.8 14.2 13.9 15.0 01 PM 06/07
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-082152-
/O.NEW.KJAN.FL.W.0043.170607T1553Z-170609T0600Z/
/BTAM6.1.ER.170607T0700Z.170607T0900Z.170608T1800Z.NO/
1053 AM CDT Wed Jun 7 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River Near Bentonia
* until late Thursday night.
* At 10:00 AM Wednesday the stage was 21.9 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bentonia 22 21.9 Wed 10 AM 22.0 21.8 21.6 22.0 01 PM 06/07
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$4 follow-up statements
044
WGUS84 KJAN 080129
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
829 PM CDT Wed Jun 7 2017
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
...The Flood Warning continues for the following rivers in
Mississippi..
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-081800-
/O.EXT.KJAN.FL.W.0042.000000T0000Z-170608T1800Z/
/WSTM6.1.ER.170607T1815Z.170607T2315Z.170608T0600Z.NO/
829 PM CDT Wed Jun 7 2017
...Flood Warning extended until Thursday afternoon...
The Flood Warning continues for
The Big Black River At West
* until Thursday afternoon.
* At 7:45 PM Wednesday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage just after midnight tonight.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Big Black River
West 15 15.0 Wed 08 PM 14.9 14.5 13.9 Falling
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-090600-
/O.CON.KJAN.FL.W.0043.000000T0000Z-170609T0600Z/
/BTAM6.1.ER.170607T0700Z.170607T0900Z.170608T1800Z.NO/
829 PM CDT Wed Jun 7 2017
The Flood Warning continues for
The Big Black River Near Bentonia
* until late Thursday night.
* At 8:00 PM Wednesday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage just
after midnight tonight.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bentonia 22 21.9 Wed 08 PM 22.0 21.8 21.3 22.0 07 AM 06/08
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$055
WGUS84 KJAN 081604
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1104 AM CDT Thu Jun 8 2017
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC089-163-092204-
/O.EXT.KJAN.FL.W.0043.000000T0000Z-170610T1800Z/
/BTAM6.1.ER.170607T0700Z.170609T0600Z.170610T0600Z.NO/
1104 AM CDT Thu Jun 8 2017
...Flood Warning extended until Saturday afternoon...
The Flood Warning continues for
The Big Black River Near Bentonia
* until Saturday afternoon.
* At 10:00 AM Thursday the stage was 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 22.2 feet
tomorrow morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Lower Big Black River
Bentonia 22 22.0 Thu 10 AM 22.2 21.8 20.0 22.2 07 AM 06/09
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$968
WGUS84 KJAN 090128
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
828 PM CDT Thu Jun 8 2017
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC089-163-100728-
/O.EXT.KJAN.FL.W.0043.000000T0000Z-170610T1200Z/
/BTAM6.1.ER.170607T0700Z.170609T1200Z.170610T0000Z.NO/
828 PM CDT Thu Jun 8 2017
The Flood Warning continues for
The Big Black River Near Bentonia
* until Saturday morning.
* At 8:00 PM Thursday the stage was 21.9 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage tonight and will
continue to rise to near 22.2 feet tomorrow morning. The river
will fall below flood stage tomorrow evening.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Lower Big Black River
Bentonia 22 21.9 Thu 08 PM 22.2 21.7 20.0 22.2 07 AM 06/09
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$589
WGUS84 KJAN 091420
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
920 AM CDT Fri Jun 9 2017
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC089-163-091450-
/O.CAN.KJAN.FL.W.0043.000000T0000Z-170610T1200Z/
/BTAM6.1.ER.170607T0700Z.170608T1700Z.170608T2020Z.NO/
920 AM CDT Fri Jun 9 2017
The Flood Warning is cancelled for
The Big Black River Near Bentonia.
* At 8:00 AM Friday the stage was 21.7 feet.
* The river fell below flood stage at 3:20 PM Thursday.
* Flood stage is 22.0 feet.
* Forecast...The river crested and will continue to fall.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Lower Big Black River
Bentonia 22 21.7 Fri 08 AM 20.6 19.1 17.6 Crested
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jun 7, 6:37 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 7, 6:37 AM CDT, 4 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 637 AM CDT Wed Jun 7 2017 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Low stratus is plaguing sites mainly along and south of the Interstate 20 corridor this morning, particularly KMEI and KHBG as ceilings have been bouncing between MVFR/IFR categories. As the morning progresses, these ceilings will improve as stratus gradually erodes and skies clear. By late morning, VFR flight categories will prevail at all TAF sites across the area. Northerly winds will increase to around 15 knots, gusting up between 20-25 knots at times today. These will subside to around 5 knots this evening, and will remain as such through the overnight hours. /19/ && .DISCUSSION... Today and Tonight: High pressure will build south into the Lower Mississippi River Valley today as an upper-level low pressure system continues to exit east and out of the region. The prevailing northerly flow aloft and at the surface will result in a slightly cooler drier airmass advecting into the forecast area through the course of the day and overnight. These northerly surface winds will be rather breezy this afternoon as they generally range between 10- 15 mph, and gust to between 20-25 mph at times. Winds will remain northerly overnight, but will settle down to around 3-5 mph overnight. Clouds will also continue to exit the area this morning. This will give way to mostly sunny skies this afternoon as highs top out in the low and middle 80s. Lows tonight will also be noticeably cooler as they range from the upper 50s to lower 60s under clear skies. /19/ Thursday through next Wednesday morning: Drier pattern is in store for the region as upper low/trough that has been pulling in efficient moisture finally ejects off to the northeast over the Appalachians. By Thursday the stalled upper low/jet over the eastern Gulf will become more phased with the trough over the Appalachians. This will help a strong surface low in the western Atlantic to develop and rapidly deepen and move northeast up the Atlantic seaboard. This will drive down much drier air into the ArkLaMiss, with dewpoints falling into the mid- upper 50s and PWs anomalously low (around 1st percentile) around a half to three quarters of an inch. This surge of subsidence will only reinforce our northwest flow and surface ridging build in going into the weekend. This environment will bring much cooler lows, some 5-10 degrees below normal, and near normal highs. Went slightly warmer than guidance late week and going into the weekend due to the efficient mixing and dry air around the area. Expect a nice end to the week as we should be slightly below normal for highs in the mid 80s with dry conditions and plenty of sun. As the surface ridge builds east into the weekend, expect return flow and warmer high temperatures as 925mb temperatures slowly warm into the upper teens. This will slowly support high temperatures into the upper 80s Saturday and Sunday as mid-upper ridge slowly builds to near 587-589DM. This will result in increasing humidity and dewpoints climb into the low-mid 60s by Saturday to mid-upper 60s to near 70 degrees by Sunday. Convection looks to slowly be on the increase Sunday afternoon and especially Monday through next week as global models show nearly 1.75 to 2 inch PWs & 335+ 850mb Theta E surge moving back in. This will help convection to increase south of I-20 on Sunday and widespread convection on Monday. A strong mid-upper level ridge will remain parked over the western Atlantic, helping to reinforce the pattern of increased humidity with dewpoints in the low 70s, heat and diurnal convection through most of next week. A strong trough looks to develop in the high Plains into the Great Lakes with a strong surface low and attendant cold front, with some potential for northwest flow & stronger storms near to just after the end of the period, around mid-late next week. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 83 58 84 59 / 2 0 0 0 Meridian 84 58 84 57 / 2 0 0 0 Vicksburg 83 58 84 58 / 1 0 0 0 Hattiesburg 86 61 88 60 / 8 0 0 0 Natchez 82 58 83 58 / 3 0 0 0 Greenville 82 59 83 58 / 0 0 0 0 Greenwood 83 58 83 57 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19/DC
Hazardous weather outlook, Jun 7, 3:29 AM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 329 AM CDT Wed Jun 7 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 329 AM CDT Wed Jun 7 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 19 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:53 AM CDT | River Flood Warning | JAN | Attala, Holmes | 24 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.